Advertisement

Reactions Weekly

, Volume 1747, Issue 1, pp 150–150 | Cite as

Immune checkpoint inhibitors

Myositis and various toxicities: 6 case reports
Case report
  • 39 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a study, six patients (5 women and 1 man) aged 50−81 years were described, who developed de novo myositis during treatment with atezolizumab, pembrolizumab, ipilimumab or nivolumab and ipilimumab. Five of these 6 patients developed additional immune-related adverse events (irAE) comprising myocarditis, myasthenic syndrome, pneumonitis, hypothyroidism, vitiligo, autoimmune haemolytic anaemia or immune thrombocytopenic purpura [dosages and routes not stated; not all times to reaction onsets and outcomes stated]. These 6 patients received immune checkpoint therapies (atezolizumab, pembrolizumab, ipilimumab or nivolumab and ipilimumab) between January 2004 and September 2016 as a treatment of cancer.

Patient 1: A 73-year-old man developed myocarditis and de novo myositis during...

Reference

  1. Shah M, et al. Myositis as an adverse event of immune checkpoint blockade for cancer therapy. Seminars in Arthritis and Rheumatism 48: 736-740, No. 4, Feb 2019. Available from: URL: https://doi.org/10.1016/j.semarthrit.2018.05.006Google Scholar

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations